MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® UNIPERC® ADJUSTABLE FLANGE EXTENDED-LENGTH TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX® UNIPERC® ADJUSTABLE FLANGE EXTENDED-LENGTH TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/897/070
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that there was a leak in the "pipe" connecting the syringe to the balloon of a portex® uniperc® adjustable flange extended-length tracheostomy tube.No injury was reported.

Brand Name
PORTEX® UNIPERC® ADJUSTABLE FLANGE EXTENDED-LENGTH TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6612183
Report Number3012307300-2017-01169
Device Sequence Number12457
Product Code BTO
UDI-Device Identifier15019315060434
UDI-Public15019315060434
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2018
Device Catalogue Number100/897/070
Device Lot Number2362311
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2017
Initial Report FDA Received Date06/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1